Thunderstorm Wind, Chicot
- When
- May 21, 5:30 PM CST
- Where
- Chicot County, 5 mi S of Lake Vlg
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.267, -91.283
Several trees were blown down in a rural area.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 21, 2:00 PM CST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT MON MAY 21 2001 AVN FINALLY CAME INTO LINE WITH SLOWER ETA...DEVELOPING WAVE ON COLD FRONT OVER SE TX. AVN LOOKING MORE ACCURATE SO FAR ON AFTERNOON FRONTAL POSITION AND WEAKENING OF UPPER DYNAMICS NWRN ZONES. BAND OF CONVECTION THAT DEVELOPED ALONG OUTFLOW BOUNDARY EARLIER...FROM SE TX INTO ERN MS...SHOWING ONLY SLIGHT SWD DRIFT AND SATELLITE PIX INDICATING INTENSIFICATION OF CONVECTION ALONG WRN PTN OF LINE. WILL KEEP CHANCE OF SEVERE STORMS DOWNSTREAM OF OUTFLOW BOUNDARY FOR THIS EVENING. ERN AREAS ALSO LOOK POTENTIALLY SEVERE FOR TONIGHT. COLD FRONT TO MOVE INTO ERN AREAS TONIGHT...WHERE SURFACE DEWPOINTS REMAIN IN THE UPPER 60S AND LOWER 70S. MODELS AGREE ON A SIGNIFICANT INCREASE IN UPPER JET STRENGHTH TONIGHT...THE ETA JET MAX FORECAST AT 140KTS WHILE THE AVN SHOWS 110KTS. WILL KEEP AT LEAST CHANCE OF RAIN FOR AREAS TO NORTH OF OUTFLOW BOUNDARY DUE TO IMPENDING FRONTAL PASSAGE AND TRACK OF STRENGTHENING OF UPPER JET MAX. MODELS AGREE FRONT TO MOVE JUST SE OF FORECAST AREA BY 12Z TUESDAY. 850 MB FLOW REMAINING FROM THE SW FOR EXTREME SE ZONES BY DAYBREAK TUESDAY BUT SWITCHING TO THE NW BY THE AFTERNOON. WILL KEEP SLIGHT CHANCE POPS EXTREME SE ZONES EARLY...OTRW DRY FORECAST FOR TOMORROW. WILL SEE STRONG COLD AIR ADVECTION DEVELOPING TO THE REAR OF THE FRONT FOR UNSEASONABLY COOL TEMPERATURES THE NEXT FEW DAYS. HIGHEST QPF AMOUNTS TO OCCUR BY 12Z TUE. EXPECT HEAVIEST AMOUNTS ERN AND SRN ZONES AS BOUNDARIES TRACK ACROSS THOSE AREAS TONIGHT. NCEP BRUSHES 1/2 INCH AMOUNTS S AND E MS THROUGH 00Z WED. THIS LOOKS IN THE BALLPARK BUT EXPECT 1/2 TO 1 INCH TOTALS OVER MUCH OF THAT AREA BEFORE RAIN ENDS TUE MORNING. UPPER TROUGH SETTING UP OVER REGION TOMORROW AND PERSISTING THROUGH THE BEGINNING OF NEXT WEEK. SERIES OF SHORTWAVES TO PIVOT THROUGH UPPER TROUGH THROUGH THE EXTENDED PERIOD. WILL BE DIFFICULT TO TIME THESE FEATURES. WILL LEAVE SAT AND SUN DRY FOR NOW SINCE EXTENDED MODELS INCREASE HEIGHTS OVER AREA AS UPPER TROUGH SHIFTS SLIGHTLY EWD. WILL ADD CHANCE OF SHOWERS FOR MONDAY SINCE MRF DRAGS MOISTURE MAiX BACK WITH THE SHORTWAVE THAT DROPS INTO REGION IN NWLY FLOW ALOFT. PRELIM NUMBERS: JAN 60/75/52/79 7-0- MEI 63/75/49/70 820- .JAN... MS...NONE. LA...NONE. AR...NONE.
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 221200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 425 PM CDT MON MAY 21 2001 ...THUNDERSTORMS... SEVERE STORMS WILL BE POSSIBLE ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI THIS EVENING AND TONIGHT. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING STRAIGHT LINE WINDS TO 70 MPH...AND LARGE HAIL. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE ALONG AND SOUTH OF A LINE FROM WINNSBORO LOUISIANA...TO MACON MISSISSIPPI...AND NORTH OF A MERIDIAN TO BROOKHAVEN LINE. IN THESE AREAS...AN ISOLATED TORNADO WILL ALSO BE POSSIBLE THROUGH EARLY EVENING. A STRONG COLD FRONT APPROACHING THE DELTA WILL PUSH THE THREAT FOR ISOLATED SEVERE STORMS SOUTHEASTWARD DURING THE OVERNIGHT HOURS WHEN INSTABILITY PARAMETERS SHOULD BE WEAKENING. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE NEEDED THROUGH AROUND MIDNIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
507 PM CDT MON MAY 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0400 PM MENDENHALL MS WIND DAMAGE
05/21/01 SIMPSON MENDENHALL PD REPORTED
A NUMBER OF TREES DOWN
0435 PM MT OLIVE MS WIND DAMAGE
05/21/01 COVINGTON CITY HALL REPORTED
POWER LINES DOWN.The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Several trees were blown down in a rural area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5245246.